Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Ensembles de Riesz

Author: Valérie Tardivel
Journal: Trans. Amer. Math. Soc. 305 (1988), 167-174
MSC: Primary 43A46; Secondary 04A15
MathSciNet review: 920152
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be an abelian countable discrete group. We show that there exists no positive characterization of Riesz subsets of $G$, by proving that the Riesz subsets of $G$ form a coanalytic non-Borel subset of ${2^G}$.

References [Enhancements On Off] (What's this?)

  • C. Dellacherie, Ensembles analytiques. Théorèmes de séparation et applications, Séminaire de Probabilités, IX (Seconde Partie, Univ. Strasbourg, Strasbourg, années universitaires 1973/1974 et 1974/1975), Springer, Berlin, 1975, pp. 336–372. Lecture Notes in Math., Vol. 465. MR 0428306
  • Colin C. Graham and O. Carruth McGehee, Essays in commutative harmonic analysis, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 238, Springer-Verlag, New York-Berlin, 1979. MR 550606
  • Yves Meyer, Spectres des mesures et mesures absolument continues, Studia Math. 30 (1968), 87–99 (French). MR 227697, DOI
  • Walter Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Applied Mathematics, No. 12, Interscience Publishers (a division of John Wiley and Sons), New York-London, 1962. MR 0152834
  • Walter Rudin, Real and complex analysis, 2nd ed., McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1974. McGraw-Hill Series in Higher Mathematics. MR 0344043

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A46, 04A15

Retrieve articles in all journals with MSC: 43A46, 04A15

Additional Information

Keywords: Riesz sets, coanalytic sets, harmonic analysis on compact abelian groups
Article copyright: © Copyright 1988 American Mathematical Society